Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 89, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 1, 2006, 7:04 PM MDT for Doña Ana County, New Mexico. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2006, 7:04 PM MDT (01:04 UTC)
- Expired
- Sep 1, 2006, 9:00 PM MDT
- In force
- 116 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 020108 FFWEPZ NMC013-020300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 704 PM MDT FRI SEP 1 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN DONA ANA COUNTY IN NEW MEXICO * UNTIL 900 PM MDT * AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN AND LIKELY FLASH FLOODING FROM JUST NORTH OF SALEM TO JUST NORTH OF HATCH FROM THUNDERSTORMS OVER THE WARNED AREA. THE AREA OF HEAVY RAIN IS MOVING SOUTH AND EXPECTED TO BE OVER HATCH AND THE PLACITAS ARROYO SHORTLY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HATCH AND SALEM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3257 10726 3261 10704 3277 10713 3272 10728 $$ DH
1 follow-up statement
000 WGUS74 KEPZ 020257 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 854 PM MDT FRI SEP 1 2006 NMC013-020304- DONA ANA NM- 854 PM MDT FRI SEP 1 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM MDT FOR NORTHWESTERN DONA ANA COUNTY... RADAR IS SHOWING THE AREA OF HEAVY RAIN AND THUNDERSTORMS HAVE MOVED OFF TO THE SOUTH. THE POSSIBILITY OF AN ISOLATED THUNDERSTORM CONTINUES BUT RADAR IS NOT SHOWING ANY DEVELOPMENT IN THE IMMEDIATE AREA. LAT...LON 3257 10726 3261 10704 3277 10713 3272 10728 $$ DH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 1:32 PM MDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 1, 1:32 PM MDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 132 PM MDT FRI SEP 1 2006 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT AS A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. A STRONG COLD FRONT WILL MOVE INTO THE AREA TOMORROW WITH COOLER TEMPERATURES...CLOUDY SKIES AND INCREASED CHANCES FOR RAIN EXPECTED THROUGH SUNDAY NIGHT. A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE REGION FOR MUCH OF NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION... AN ACTIVE AND WET PATTERN WILL CONTINUE OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS THROUGH MOST OF NEXT WEEK. MOISTURE MOVING UP FROM THE SOUTH WILL FUEL SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. SOUTHERLY CIRCULATION ALONG THE EAST SIDE OF HURRICANE JOHN WILL PULL ADDITIONAL MOISTURE UP OVER THE REGION BY TOMORROW AND CONTINUE THAT TREND FOR THE NEXT FEW DAYS. A STRONG COLD FRONT WILL PUSH INTO THE STATE TOMORROW. BESIDES GENERATING STRONG EAST SURFACE WINDS AND MUCH COOLER TEMPERATURES THE FRONT WILL PROVIDE ADDITIONAL LIFT TO THE WARMER AND MORE MOIST AIR MASS ABOVE IT TO GENERATE ADDITIONAL RAIN FOR THE LATTER PART OF SATURDAY THROUGH SUNDAY NIGHT. A LOT OF THE RAIN MAY BE STRATIFORM IN NATURE...PUNCTUATED BY A SCATTERED THUNDERSTORMS HEAR AND THERE. MODEL QPFS ARE FAIRLY HIGH WITH A LARGE PORTION OF THE FORECAST AREA SEEING ONE TO THREE INCH ACCUMULATIONS DURING THE EVENT. FLOODING WILL BE A CONCERN... ESPECIALLY FOR AREAS PREVIOUSLY FLOODED BY PAST RAIN EVENTS. SUNDAY COULD BE VERY CLOUDY...COOL AND RAINY FOR MUCH OF THE AREA. MONDAY MAY SEE A LITTLE LESS ACTIVITY AS THE FRONT PUSHES FURTHER SOUTH AND MORE STABLE AIR MOVES IN. MODELS ARE NOT QUITE IN AGREEMENT ON WEATHER CONDITIONS WILL BECOME MORE STABLE. HURRICANE JOHN OR ITS REMNANTS WILL STILL BE A FACTOR...CONTRIBUTING MORE MOISTURE TO THE REGION FROM THE WEST. THE GFS MODEL PROJECTS JOHN TO MOVE INLAND TO SOUTHERN ARIZONA BY TUESDAY. MUCH OF THE MOISTURE FROM THAT SYSTEM WILL BE EAST OF THE CENTER OF THE STORM AND COULD AFFECT THE FORECAST AREA WITH ADDITIONAL HEAVY RAINFALL THROUGH WEDNESDAY. THE REMNANTS OF HURRICANE JOHN WILL FORM AN OPEN TROUGH BY THURSDAY AND MOVE THROUGH THE REGION WITH ADDITIONAL SHOWERS AND THUNDERSTORMS. CONDITIONS SHOULD DRY OUT TOWARD NEXT FRIDAY AS THE TROUGH MOVES EAST AND A MORE STABLE NORTHWEST FLOW TAKES HOLD OVER THE AREA. && .AVIATION...VALID 02/00Z-03/00Z GENERALLY VFR CONDITIONS WITH WIDELY SCATTERED AREAS OF MVFR AND OCCASIONAL IFR FOR CIGS/VSBY NEAR AFTERNOON AND NIGHT TIME THUNDERSTORMS. RAIN AND THUNDERSTORMS WILL INCREASE AND CEILINGS WILL BEGIN LOWER BY LATE TOMORROW AS A COLD FRONT MOVES INTO THE AREA. SEE APPROPRIATE TAF AND TWEBS FOR FURTHER INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 84 63 73 61 / 30 60 60 70 40 SIERRA BLANCA TX 62 77 53 70 50 / 30 70 70 70 40 LAS CRUCES 68 82 63 74 61 / 30 60 60 60 40 ALAMOGORDO 67 82 61 77 58 / 30 60 60 70 40 CLOUDCROFT 47 60 44 56 43 / 30 60 60 70 50 TRUTH OR CONSEQUENCES 66 81 62 75 58 / 30 50 50 50 40 SILVER CITY 63 78 59 69 58 / 40 50 50 50 40 DEMING 65 86 60 76 58 / 30 50 50 50 40 LORDSBURG 64 87 59 79 56 / 30 50 50 50 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... 04
Hazardous weather outlook, Sep 1, 11:48 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1148 AM MDT FRI SEP 1 2006 NMZ022>025-030>032-TXZ055-056-021800- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1148 AM MDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS. SOME OF THE STORMS MAY PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING ALONG DRAINAGES...ARROYOS AND LOW LYING AREAS AND ROADS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COMBINATION OF A STRONG COLD FRONT PUSHING INTO THE REGION AND MOISTURE PARTIALLY TAPPED FROM HURRICANE JOHN WILL PRODUCE WIDESPREAD RAIN WITH NUMEROUS THUNDERSTORMS POSSIBLE SATURDAY THROUGH SUNDAY. THERE IS A POTENTIAL FOR HEAVY RAINFALL OF ONE TO THREE INCHES OVER A WIDE AREA WITH SOME FLOODING POSSIBLE. AREAS FLOODED BY PREVIOUS HEAVY RAIN EVENTS MAY BE MORE SUSCEPTIBLE TO FLOODING DURING THIS POTENTIAL HEAVY RAIN EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. LUNDEEN
In the hours before
Special weather statement, Sep 1, 4:57 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 457 PM MDT FRI SEP 1 2006 TXZ055-020000- EL PASO TX- 457 PM MDT FRI SEP 1 2006 ...STRONG THUNDERSTORM OUTFLOW WINDS EXPECTED FROM THUNDERSTORMS EAST OF THE AREA... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING A STRONG OUTFLOW WITH WINDS OF 45 TO 55 MPH AND SOME BLOWING DUST...EXPECTED TO PUSH THROUGH PORTIONS OF THE LOWER VALLEY AND EAST EL PASO. THIS WILL INCLUDE PORTIONS OF INTERSTATE 10. MOTORISTS ARE URGES TO USE CAUTION WHILE DRIVING IN THIS AREA. LOCATIONS IN THE PATH OF THIS STORM INCLUDE EAST EL PASO...CLINT...FABENS...TORNILLO...HORIZON CITY...AND SPARKS. PIEPER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:21 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 24 min |
| Sep 1, 6:48 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 42 min |
| Sep 1, 8:20 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 115 min |
| Sep 2, 3:57 AM MDT | Flash Flood Watch | EPZ | 3 days | |
| Sep 2, 3:18 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.